Virginia, 2019

Dense Fog in Virginia, August 1, 2019

August 1, 2019 · NWS LWX · 10 events in 10 counties and zones

Saturated soils from the previous evening's rain, light winds, and clearing skies led to the formation of fog, some of which became dense with visibilities reduced to a quarter of a mile or less.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Saturated soils from the previous evening's rain, light winds, and clearing skies led to the formation of fog, some of which became dense with visibilities reduced to a quarter of a mile or less.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 31, 7:48 PM EST, 6 hours 12 minutes earlier.

Area forecast discussion, Jul 31, 7:48 PM EST, 6 hours 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Baltimore MD/Washington DC
848 PM EDT Wed Jul 31 2019

.SYNOPSIS...
A cold front and upper level trough will move into the area
today. The front and trough will then stall in our vicinity for
the remainder of the week and into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Shower and thunderstorm activity is decreasing. The synoptic
cold front and upper trough are still to the west, with
scattered shower and thunderstorm development noted over West
Virginia and Pennsylvania. Some isolated activity may drop into
our area through around midnight before diminishing further
overnight. Some patchy dense fog is possible especially over
central Virginia and western Maryland where heavier rainfall was
observed Wednesday afternoon and evening.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The frontal boundary will settle southward and into the region
on Thursday. Upper level forcing will be weaker but not non-
existent as some energy moves through West Virginia and into
southwestern Virginia. Thus, once again expecting scattered
showers/thunderstorms, although the greatest coverage likely
across central/western Virginia and eastern WV. With very little
flow, locally heavy rain/isolated flooding and some pulse
severe remain possible. Highs in the mid to upper 80s. Lows
Thursday night in the 60s to low 70s.

The pattern more or less remains the same on Friday with
upper troughing overhead and some energy moving through. Thus,
will continue with chances for showers/thunderstorms. Friday's
coverage may be a bit higher than Thursday given slightly more
forcing aloft. Heavy rain and pulse severe possible again. Highs
in the mid 80s. Lows Friday night in the upper 60s to low 70s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The larger synoptic pattern continues to show a ridge of high
pressure over the central United States with and upper-level trough
over the Mid-Atlantic region persisting through early next week.

This pattern is favorable for showers and thunderstorms but with no
major frontal passages anticipated, the main threat period will be
this weekend through early next week with convective based storms.
There remains a lot of of uncertainty on when and where
thunderstorms will form and move through our region. The ingredients
for thunderstorms will be in place with a warm and moist air mass
over our CWA along with a nearby stall front and multiple shortwaves
moving through our region. Scattered showers and thunderstorm will
be possible this weekend through early next week. Temperatures
during this period will be near normal in the high 80s with lows in
the 60s to low 70s.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Predominantly VFR through Friday night. However, thunderstorms
will be the main concern during the afternoon and evening
hours each day. Gusty winds and brief flight restrictions
should be expected with any storms. Locations which receive
rain could also see patchy fog develop the following night.

Showers and thunderstorms will be possible this weekend due to a
stalled boundary to our south. This could lead to periods of
Sub-VFR conditions.

&&

.MARINE...
Shower and thunderstorm activity will continue to diminish
through the evening.

Relatively light and variable winds expected outside of thunderstorms
for the next few days, though thunderstorms may produce strong
and dangerous wind gusts at times, particularly in the afternoon
and evening hours. Special Marine Warnings may be necessary
each of the next three afternoons.

Showers and thunderstorms will continue to be possible this weekend
over the waters. Some these storms have the potential to warrant a
localized special marine warning.

&&

.TIDES/COASTAL FLOODING...
Southerly flow will continue this morning before a front moves
into the region and winds become more variable. The consistent
southerly flow may cause water levels to touch minor flood
stage, but uncertain at this time. Will continue to monitor.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM/DHOF
SHORT TERM...
LONG TERM...JMG
AVIATION...MM/DHOF/JMG
MARINE...MM/DHOF/JMG
TIDES/COASTAL FLOODING...MM
Hazardous weather outlook, Jul 31, 7:14 PM EST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
814 PM EDT Wed Jul 31 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-020015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
814 PM EDT Wed Jul 31 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms may produce heavy rainfall which may result in
isolated instances of flooding Thursday and Friday. The highest
risk is south of the US 50 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-020015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
814 PM EDT Wed Jul 31 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms may produce heavy rainfall which may result in
isolated instances of flooding Thursday and Friday. The highest
risk is south of the US 50 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DHOF

In the hours before

Local storm report, Jul 31, 8:31 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     1 NE HARRISONBURG       38.45N  78.86W
07/31/2019                   ROCKINGHAM         VA   911 CALL CENTER

            POWER LINE DOWN ACROSS THE ROADWAY AT THE INTERSECTION
            OF ELIZABETH ST. AND MYRTLE ST. IN HARRISONBURG

0310 PM     TSTM WND DMG     2 NNE CHRISTIAN         38.22N  79.21W
07/31/2019                   AUGUSTA            VA   BROADCAST MEDIA

            QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
            BLOCK OF DRY BRANCH ROAD.

0310 PM     HAIL             2 NNE CHRISTIAN         38.22N  79.21W
07/31/2019  E1.00 INCH       AUGUSTA            VA   BROADCAST MEDIA

            QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
            BLOCK OF DRY BRANCH ROAD.

0320 PM     HAIL             3 S WAGONER             39.49N  78.67W
07/31/2019  E1.00 INCH       HAMPSHIRE          WV   TRAINED SPOTTER

0321 PM     DEBRIS FLOW      1 NW SEYMOURVILLE       39.07N  79.12W
07/31/2019                   GRANT              WV   911 CALL CENTER

            LIMBS, ROCKS AND WATER OVER LUNICE CREEK HWY. NEAR
            GRANT COUNTY MULCH INC.

0325 PM     TSTM WND DMG     1 SE MASSANUTTEN        38.40N  78.72W
07/31/2019                   ROCKINGHAM         VA   BROADCAST MEDIA

            A FEW TREES DOWN ON LANIER LANE IN MASSANUTTEN, ONE
            ONTO A RESIDENCE.

0345 PM     TSTM WND DMG     3 SSW AYLOR             38.39N  78.31W
07/31/2019                   MADISON            VA   911 CALL CENTER

            TREE DOWN IN THE 7100 BLOCK OF RUTH ROAD.

0403 PM     FLOOD            1 WSW PETERSBURG        38.99N  79.15W
07/31/2019                   GRANT              WV   911 CALL CENTER

            JOHNSON RUN RD. FLOODED NEAR THE INTERSECTION WITH
            WOLVERTON MOUNTAIN RD.

0410 PM     HAIL             1 W FREE UNION          38.16N  78.59W
07/31/2019  M0.88 INCH       ALBEMARLE          VA   TRAINED SPOTTER

            NICKEL SIZED HAIL

0415 PM     TSTM WND DMG     2 N NORTH GARDEN        37.97N  78.63W
07/31/2019                   ALBEMARLE          VA   911 CALL CENTER

            TREES DOWN ALONG US-29 SOUTHWEST OF THE CITY OF
            CHARLOTTESVILLE.

0415 PM     TSTM WND DMG     2 N RUCKERSVILLE        38.27N  78.37W
07/31/2019                   GREENE             VA   911 CALL CENTER

            TREE DOWN IN THE 1800 BLOCK OF DAIRY ROAD.

0425 PM     TSTM WND DMG     CHARLOTTESVILLE         38.04N  78.49W
07/31/2019                   CITY OF CHARLOTTES VA   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE CITY OF
            CHARLOTTESVILLE.

0427 PM     TSTM WND DMG     2 WNW OLD SOMERSET      38.23N  78.25W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN ON VA-609 SCUFFLETOWN ROAD NEAR SPRING BROOK
            ROAD.

0430 PM     TSTM WND DMG     STONY POINT             38.11N  78.37W
07/31/2019                   ALBEMARLE          VA   911 CALL CENTER

            SEVERAL TREES DOWN ON VA-20 IN NORTHEASTERN ALBEMARLE
            COUNTY.

0433 PM     TSTM WND DMG     3 WNW GORDONSVILLE      38.15N  78.24W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN ON US-33 SPOTSWOOD TRAIL NEAR VA-645 MAGNOLIA
            ROAD.

0436 PM     TSTM WND DMG     SOMERSET                38.25N  78.27W
07/31/2019                   ORANGE             VA   CO-OP OBSERVER

            LARGE MAPLE TREE SNAPPED OVER DRIVEWAY.

0444 PM     TSTM WND DMG     1 SW NASONS             38.25N  78.04W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN IN THE 11300 BLOCK OF VA-625 PORTER ROAD.
            CORRECTED EVENT TIME.

0450 PM     HAIL             ORANGE                  38.25N  78.11W
07/31/2019  E0.88 INCH       ORANGE             VA   911 CALL CENTER

            UP TO NICKEL SIZE HAIL IN ORANGE.

0457 PM     TSTM WND DMG     4 W LAHORE              38.19N  78.05W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN IN THE 19000 BLOCK OF VA-612 MONROVIA ROAD.

0510 PM     TSTM WND DMG     PRINCE FREDERICK        38.55N  76.59W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN PRINCE FREDERICK.

0510 PM     TSTM WND DMG     1 S BELMONT             38.14N  77.86W
07/31/2019                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE AND WIRES DOWN NEAR THE INTERSECTION OF BELMONT
            ROAD AND SUNSET HARBOR BOULEVARD. CORRECTED EVENT TIME.

0529 PM     TSTM WND DMG     3 NE HUNTINGTOWN        38.64N  76.57W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            TREE DOWN IN THE 5000 BLOCK OF HARDESTY ROAD. CORRECTED
            EVENT TIME.

0529 PM     DEBRIS FLOW      2 ESE CABINS            38.99N  79.17W
07/31/2019                   GRANT              WV   911 CALL CENTER

            DEBRIS AND WATER OVER JOHNSON RUN RD. NEAR THE
            INTERSECTION WITH KELLERS RIDGE RD.

0542 PM     TSTM WND DMG     3 NNW ALSOP             38.24N  77.67W
07/31/2019                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN IN THE 10600 BLOCK OF VA-612 CATHARPIN ROAD.
            CORRECTED EVENT TIME.

0545 PM     TSTM WND DMG     2 S CHESAPEAKE BEACH    38.67N  76.53W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            TREE DOWN ON A HOUSE IN THE 4100 BLOCK OF SUMMER CITY
            BOULEVARD.

0601 PM     MARINE TSTM WIND 8 E SMITH ISLAND        37.97N  75.88W
07/31/2019  M51 MPH          ANZ543             MD   BUOY

0612 PM     MARINE TSTM WIND 2 WSW PINEY POINT       38.13N  76.53W
07/31/2019  M45 MPH          ANZ537             MD   BUOY

0618 PM     MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N  76.45W
07/31/2019  M41 MPH          ANZ537             MD   BUOY

0620 PM     TSTM WND DMG     5 WNW DEALE             38.82N  76.63W
07/31/2019                   ANNE ARUNDEL       MD   911 CALL CENTER

            TREE DOWN ON WIRES NEAR THE INTERSECTION OF MD-408 MT
            ZION MARLBORO ROAD AND MD-259 GREENOCK ROAD.

0630 PM     FLOOD            2 S CHESAPEAKE BEACH    38.66N  76.53W
07/31/2019                   CALVERT            MD   FIRE DEPT/RESCUE

            5TH AND BAYSIDE CLOSED DUE TO FLOODING.

0636 PM     MARINE TSTM WIND 2 ESE EASTPORT          38.96N  76.45W
07/31/2019  M44 MPH          ANZ532             MD   BUOY

&&

EVENT NUMBER LWX1905513 LWX1905514 LWX1905515 LWX1905543 LWX1905539
LWX1905519 LWX1905518 LWX1905540 LWX1905516 LWX1905520 LWX1905522
LWX1905517 LWX1905524 LWX1905521 LWX1905525 LWX1905523 LWX1905529
LWX1905528 LWX1905530 LWX1905526 LWX1905531 LWX1905533 LWX1905541
LWX1905532 LWX1905534 LWX1905527 LWX1905535 LWX1905536 LWX1905542
LWX1905537 LWX1905538

DH
Local storm report, Jul 31, 8:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 SSE NASONS            38.23N  78.02W
07/31/2019  M1.00 INCH       ORANGE             VA   BROADCAST MEDIA

&&

EVENT NUMBER LWX1905545

ADS
Local storm report, Jul 31, 8:48 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 SE MASSANUTTEN        38.39N  78.71W
07/31/2019                   ROCKINGHAM         VA   PUBLIC

            TWO TREES DOWN ON A HOUSE ON FLOWER DRIVE.

&&

EVENT NUMBER LWX1905546

DH
Local storm report, Jul 31, 9:07 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1007 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     1 NE HARRISONBURG       38.45N  78.86W
07/31/2019                   ROCKINGHAM         VA   911 CALL CENTER

            POWER LINE DOWN ACROSS THE ROADWAY AT THE INTERSECTION
            OF ELIZABETH ST. AND MYRTLE ST. IN HARRISONBURG

0310 PM     TSTM WND DMG     2 NNE CHRISTIAN         38.22N  79.21W
07/31/2019                   AUGUSTA            VA   BROADCAST MEDIA

            QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
            BLOCK OF DRY BRANCH ROAD.

0310 PM     HAIL             2 NNE CHRISTIAN         38.22N  79.21W
07/31/2019  E1.00 INCH       AUGUSTA            VA   BROADCAST MEDIA

            QUARTER SIZE HAIL AND SEVERAL TREES DOWN IN THE 300
            BLOCK OF DRY BRANCH ROAD.

0320 PM     HAIL             3 S WAGONER             39.49N  78.67W
07/31/2019  E1.00 INCH       HAMPSHIRE          WV   TRAINED SPOTTER

0325 PM     TSTM WND DMG     1 SE MASSANUTTEN        38.40N  78.72W
07/31/2019                   ROCKINGHAM         VA   BROADCAST MEDIA

            A FEW TREES DOWN ON LANIER LANE IN MASSANUTTEN, ONE
            ONTO A RESIDENCE.

0335 PM     TSTM WND DMG     2 SE MASSANUTTEN        38.39N  78.71W
07/31/2019                   ROCKINGHAM         VA   PUBLIC

            TWO TREES DOWN ON A HOUSE ON FLOWER DRIVE.

0345 PM     TSTM WND DMG     3 SSW AYLOR             38.39N  78.31W
07/31/2019                   MADISON            VA   911 CALL CENTER

            TREE DOWN IN THE 7100 BLOCK OF RUTH ROAD.

0403 PM     FLOOD            1 WSW PETERSBURG        38.99N  79.15W
07/31/2019                   GRANT              WV   911 CALL CENTER

            JOHNSON RUN RD. FLOODED NEAR THE INTERSECTION WITH
            WOLVERTON MOUNTAIN RD.

0410 PM     HAIL             1 W FREE UNION          38.16N  78.59W
07/31/2019  M0.88 INCH       ALBEMARLE          VA   TRAINED SPOTTER

            NICKEL SIZED HAIL

0415 PM     TSTM WND DMG     2 N NORTH GARDEN        37.97N  78.63W
07/31/2019                   ALBEMARLE          VA   911 CALL CENTER

            TREES DOWN ALONG US-29 SOUTHWEST OF THE CITY OF
            CHARLOTTESVILLE.

0415 PM     TSTM WND DMG     2 N RUCKERSVILLE        38.27N  78.37W
07/31/2019                   GREENE             VA   911 CALL CENTER

            TREE DOWN IN THE 1800 BLOCK OF DAIRY ROAD.

0425 PM     TSTM WND DMG     CHARLOTTESVILLE         38.04N  78.49W
07/31/2019                   CITY OF CHARLOTTES VA   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE CITY OF
            CHARLOTTESVILLE.

0427 PM     TSTM WND DMG     2 WNW OLD SOMERSET      38.23N  78.25W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN ON VA-609 SCUFFLETOWN ROAD NEAR SPRING BROOK
            ROAD.

0430 PM     TSTM WND DMG     STONY POINT             38.11N  78.37W
07/31/2019                   ALBEMARLE          VA   911 CALL CENTER

            SEVERAL TREES DOWN ON VA-20 IN NORTHEASTERN ALBEMARLE
            COUNTY.

0433 PM     TSTM WND DMG     3 WNW GORDONSVILLE      38.15N  78.24W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN ON US-33 SPOTSWOOD TRAIL NEAR VA-645 MAGNOLIA
            ROAD.

0436 PM     TSTM WND DMG     SOMERSET                38.25N  78.27W
07/31/2019                   ORANGE             VA   CO-OP OBSERVER

            LARGE MAPLE TREE SNAPPED OVER DRIVEWAY.

0444 PM     TSTM WND DMG     1 SW NASONS             38.25N  78.04W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN IN THE 11300 BLOCK OF VA-625 PORTER ROAD.
            CORRECTED EVENT TIME.

0450 PM     HAIL             ORANGE                  38.25N  78.11W
07/31/2019  E0.88 INCH       ORANGE             VA   911 CALL CENTER

            UP TO NICKEL SIZE HAIL IN ORANGE.

0457 PM     TSTM WND DMG     4 W LAHORE              38.19N  78.05W
07/31/2019                   ORANGE             VA   911 CALL CENTER

            TREE DOWN IN THE 19000 BLOCK OF VA-612 MONROVIA ROAD.

0500 PM     HAIL             2 SSE NASONS            38.23N  78.02W
07/31/2019  M1.00 INCH       ORANGE             VA   BROADCAST MEDIA

0510 PM     TSTM WND DMG     PRINCE FREDERICK        38.55N  76.59W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN PRINCE FREDERICK.

0510 PM     TSTM WND DMG     1 S BELMONT             38.14N  77.86W
07/31/2019                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE AND WIRES DOWN NEAR THE INTERSECTION OF BELMONT
            ROAD AND SUNSET HARBOR BOULEVARD. CORRECTED EVENT TIME.

0529 PM     TSTM WND DMG     3 NE HUNTINGTOWN        38.64N  76.57W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            TREE DOWN IN THE 5000 BLOCK OF HARDESTY ROAD. CORRECTED
            EVENT TIME.

0542 PM     TSTM WND DMG     3 NNW ALSOP             38.24N  77.67W
07/31/2019                   SPOTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN IN THE 10600 BLOCK OF VA-612 CATHARPIN ROAD.
            CORRECTED EVENT TIME.

0545 PM     TSTM WND DMG     2 S CHESAPEAKE BEACH    38.67N  76.53W
07/31/2019                   CALVERT            MD   911 CALL CENTER

            TREE DOWN ON A HOUSE IN THE 4100 BLOCK OF SUMMER CITY
            BOULEVARD.

0601 PM     MARINE TSTM WIND 8 E SMITH ISLAND        37.97N  75.88W
07/31/2019  M51 MPH          ANZ543             MD   BUOY

0612 PM     MARINE TSTM WIND 2 WSW PINEY POINT       38.13N  76.53W
07/31/2019  M45 MPH          ANZ537             MD   BUOY

0618 PM     MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N  76.45W
07/31/2019  M41 MPH          ANZ537             MD   BUOY

0620 PM     TSTM WND DMG     5 WNW DEALE             38.82N  76.63W
07/31/2019                   ANNE ARUNDEL       MD   911 CALL CENTER

            TREE DOWN ON WIRES NEAR THE INTERSECTION OF MD-408 MT
            ZION MARLBORO ROAD AND MD-259 GREENOCK ROAD.

0630 PM     FLOOD            2 S CHESAPEAKE BEACH    38.66N  76.53W
07/31/2019                   CALVERT            MD   FIRE DEPT/RESCUE

            5TH AND BAYSIDE CLOSED DUE TO FLOODING.

0636 PM     MARINE TSTM WIND 2 ESE EASTPORT          38.96N  76.45W
07/31/2019  M44 MPH          ANZ532             MD   BUOY

&&

EVENT NUMBER LWX1905513 LWX1905514 LWX1905515 LWX1905543 LWX1905519
LWX1905546 LWX1905518 LWX1905540 LWX1905516 LWX1905520 LWX1905522
LWX1905517 LWX1905524 LWX1905521 LWX1905525 LWX1905523 LWX1905529
LWX1905528 LWX1905530 LWX1905545 LWX1905526 LWX1905531 LWX1905533
LWX1905532 LWX1905534 LWX1905527 LWX1905535 LWX1905536 LWX1905542
LWX1905537 LWX1905538

DH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 dense fog. Local standard time, as filed.

Dense Fog, Shenandoah

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Shenandoah forecast zone
Reported by
ASOS
Coordinates
38.858, -78.571 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Rockingham

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Rockingham forecast zone
Reported by
ASOS
Coordinates
38.481, -78.872 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Page

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Page forecast zone
Reported by
ASOS
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Albemarle

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Albemarle forecast zone
Reported by
ASOS
Coordinates
38.029, -78.477 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Greene

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Greene forecast zone
Reported by
ASOS
Coordinates
38.298, -78.467 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Madison

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Madison forecast zone
Reported by
ASOS
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Rappahannock

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Rappahannock forecast zone
Reported by
ASOS
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Culpeper

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Culpeper forecast zone
Reported by
ASOS
Coordinates
38.486, -77.956 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Southern Fauquier

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Southern Fauquier forecast zone
Reported by
ASOS
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

Dense Fog, Prince William

When
August 1, 2:00 AM EST to 8:00 AM EST
Where
Prince William forecast zone
Reported by
ASOS

Observations indicated that visibilities were reduced to a quarter of a mile or less in dense fog.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849231, 849232, 849233, 849234, 849235, 849236, 849237, 849238, 849239, 849240.